Alert archive / Mississippi / Flash Flood Warnings in 2002
Flash Flood Warning 40, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 26, 2002, 12:56 PM CDT for Hinds County, Warren County, Yazoo County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2002, 12:56 PM CDT (17:56 UTC)
- Expired
- Sep 26, 2002, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Hinds County, MS, Warren County, MS, Yazoo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 716 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 261756
FFWJAN
MSC049-149-163-262000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT THU SEP 26 2002
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YAZOO COUNTY IN CENTRAL MISSISSIPPI
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
HINDS COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 300 PM CDT
* AT 1255 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM YAZOO CITY TO 8
MILES SOUTH OF VICKSBURG...MOVING NORTHWEST AT 20 MPH. VERY
HEAVY RAINFALL WAS ALSO OCCURRING OVER SOUTHWEST HINDS COUNTY
NEAR UTICA.
VERY HEAVY RAIN FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3294 9027 3251 9055 3207 9061 3223 9069
3226 9098 3273 9067 3292 9062What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:18 AM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, Sep 26, 3:18 AM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 318 AM CDT THU SEP 26 2002 FORECAST PROBLEM THIS PACKAGE: TROPICAL STORM ISIDORE SATELLITE IMAGERY OVER THE PAST SEVERAL HOURS HAS SHOWN COOLING CLOUD TOPS AS CONVECTION FIRED AROUND THE CENTER OF TROPICAL STORM ISIDORE. AREA RADARS HAVE SHOWN PERSISTENT RAINBANDS MOVING OVER MUCH OF THE FORECAST AREA...WITH THE HEAVIEST CONVECTION MAINLY CONFINED TO THE COAST. AREA RADARS SHOW ISIDORES CENTER IN EASTERN TERREBONE PARISH...NEAR THE LOUISIANA COAST. NOW THAT ISIDORE APPEARS TO BE ONSHORE...THE NUMERICAL WEATHER MODELS ARE POINTING TOWARD A COUPLE OF DIFFERENT SCENARIOS. THE ETA FORECASTS THE STORMS CENTER TO SLOW FOR A WHILE OVER SOUTH MISSISSIPPI...THEN MOVE NORTH-NORTHEAST. MEANWHILE...THE AVN DOESNT BOTHER SLOWING ISIDORE DOWN. I PLAN ON LEANING MORE TOWARD THE AVN...SINCE ITS TRACK HAS BEEN MORE CONSISTENT AND HAS TRADITIONALLY DONE BETTER WITH LANDFALLING TROPICAL SYSTEMS. OVERALL...THE ONGOING FORECAST APPEARS TO BE ON TARGET. I WILL MAKE A FEW CHANGES TO THE CURRENT ADVISORIES IN PLACE OVER MUCH OF THE FORECAST AREA. WINDS AROUND THE CENTER OF THE SYSTEM SHOULD DIMINISH AS THE STORM ENCOUNTERS THE ADDITIONAL FRICTION OF THE LAND SURFACE AND BEGINS MOVING NORTH-NORTHEAST. HOWEVER...WINDS OF 20 TO 30 MPH WITH GUSTS TO TROPICAL STORM FORCE MAY BE SEEN OVER THE FORECAST AREA...ESPECIALLY OVER OUR SOUTHEASTERN COUNTIES. WINDS SUCH AS THESE SHOULD CONTINUE NEAR THE CENTER OF THIS SYSTEM AS IT MOVES ACROSS THE FORECAST AREA (PER COORDINATION WITH THE HURRICANE CENTER). I DO NOT THINK OUR FORECAST AREA WILL RECEIVE SUSTAINED TROPICAL STORM FORCE WINDS...AND WILL NOT RE-ISSUE THE INLAND TROPICAL STORM WATCH. BUT...WELL PLAN ON KEEPING A WIND ADVISORY IN EFFECT FOR MUCH OF CENTRAL AND SOUTH MISSISSIPPI. THIS AREA WILL BE GENERALLY SOUTH OF A SCOOBA TO PICKENS TO REDWOOD MISSISSIPPI LINE. RAINBANDS WILL CONTINUE MOVING OVER MOST OF THE FORECAST AREA TODAY. SINCE FLASH FLOOD GUIDANCE VALUES ARE LOW OVER THE REGION...I PLAN ON KEEPING THE STATUS QUO WITH THE FLOOD WATCH THROUGH TODAY. ADDITIONAL RAINFALL OF AROUND 3 TO 5 INCHES MAY BE POSSIBLE WITH THIS SYSTEM...ESPECIALLY EAST OF WHERE THE CENTER MOVES. WIND SHEAR VALUES WILL BE SUFFICIENT TO SUSTAIN A THREAT OF ISOLATED TORNADOES OVER PARTS OF THE FORECAST AREA TODAY...MAINLY ALONG AND TO THE EAST OF WHERE THE CENTER TRACKS. 0 TO 3 KM STORM-RELATIVE HELICITY VALUES FROM OUR 0600 UTC SOUNDING SHOW 305 M2/S2. THIS VALUE SHOULD ONLY INCREASE AS THE LOW MOVES NORTHEAST AND WINDS VEER AROUND TO THE SOUTHEAST. PLEASE SEE STATEMENTS FROM THE STORM PREDICTION CENTER FOR FURTHER DETAILS. RAINFALL SHOULD GRADUALLY COME TO AN END TONIGHT AS ISIDORES REMNANTS MOVE NORTHEAST OF THE FORECAST AREA AND DRIER AIR MOVES INTO THE FORECAST AREA. RIGHT NOW...IT LOOKS LIKE HIGH PRESSURE WILL BUILD INTO THE AREA JUST IN TIME FOR THE WEEKEND. DAYS 4 THROUGH 7 (SUNDAY THROUGH WEDNESDAY) LOOK OK...AND WILL NOT MAKE ANY CHANGES AT THIS TIME. THANKS GO OUT TO NHC...AND WFOS MOBILE AND SLIDELL FOR COORDINATION THIS MORNING. .JAN... AR...NONE. LA...NONE. MS...FLOOD WATCH TODAY MSZ018-019-025>066-072>074. WIND ADVISORY TODAY MSZ043>066-072>074. BUTTS
In the hours before
Special weather statement, Sep 26, 10:59 AM CDT, 1 hour 57 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1059 AM CDT THU SEP 26 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY EAST OF A LINE FROM BROOKHAVEN TO JACKSON TO MACON. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF MISSISSIPPI...NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS. AS THE REMNANTS OF TROPICAL STORM ISIDORE MOVE TO THE NORTH ACROSS THE REGION...ISOLATED THUNDERSTORMS WILL OCCUR. THUNDERSTORMS THAT DEVELOP OVER EAST MISSISSIPPI WILL BE IN THE BEST POSITION...RELATIVE TO ISIDORE...TO HAVE A CHANCE TO BECOME SEVERE. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND WEAK TORNADO DEVELOPMENT. THE CHANCE FOR THUNDERSTORMS WILL DIMINISH FROM THE SOUTH THIS EVENING. THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUIRED TODAY...ESPECIALLY FOR THE EASTERN HALF OF MISSISSIPPI. ...FLOODING... ADDITIONAL PERIODS OF HEAVY RAINFALL WILL OCCUR ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI TODAY. THE HEAVIEST RAINFALL WILL OCCUR EAST OF THE MISSISSIPPI RIVER AS THE REMNANTS OF ISIDORE MOVE TO THE NORTHEAST ACROSS EASTERN MISSISSIPPI. A FLOOD WATCH REMAINS IN EFFECT ACROSS MUCH OF MISSISSIPPI AND ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE INCHES ARE POSSIBLE...ESPECIALLY NORTH AND WEST OF A COLUMBIA TO LAUREL TO HEIDELBERG LINE. HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON AREA ROADWAYS AND IN AREAS OF POOR DRAINAGE ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI. ...NON PRECIPITATION... NORTHEAST WIND FROM 20 TO 30 MPH CAN BE EXPECTED TODAY ACROSS CENTRAL AND SOUTH MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM NATCHEZ TO VICKSBURG TO CARTHAGE TO DEKALB. WIND GUSTS TO 45 MPH ARE POSSIBLE IN STRONGER RAIN-BANDS. WITH SATURATED GROUND CONDITIONS...DOWNED TREES COULD RESULT FROM THESE GUSTY WINDS. A WIND ADVISORY IS IN EFFECT FOR THIS AREA TODAY. CAUTION IS ADVISED ON AREA LAKES FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND FOR MUCH OF THE REMAINDER OF MISSISSIPPI SOUTH OF A CLEVELAND TO GRENADA TO COLUMBUS LINE TODAY FOR WINDS FROM 15 TO 25 MPH WITH OCCASIONALLY HIGHER GUSTS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Sep 26, 12:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CDT THU SEP 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM COLUMBIA MS FLOODING
09/26/02 MARION STREET FLOODING. REPORTED
BY MARION COUNTY EMA.
0530 AM MS 45 MPH NON-TSTM WIND
09/26/02 MARION A FEW TREES AND
POWERLINES DOWN ACROSS
THE COUNTY. REPORTED BY
MARION COUNTY EMA.
0600 AM MS 45 MPH NON-TSTM WIND
09/26/02 LAMAR TEN TREES DOWN ACROSS THE
COUNTY FROM 930 PM ON
9/25 THROUGH NOW.
REPORTED BY LAMAR COUNTY
EMA.
0630 AM MS WIND DAMAGE
09/26/02 FORREST NUMEROUS TREES DOWN FROM
THE EVENING OF 9/25
THROUGH NOW. REPORTED BY
FORREST COUNTY EMA.
0630 AM PETAL MS FLOODING
09/26/02 FORREST THREE FEET OF WATER
ACROSS THE ROAD. REPORTED
BY FORREST COUNTY EMA.
0630 AM HATTIESBURG MS FLOODING
09/26/02 FORREST NUMEROUS STREETS FLOODED.
REPORTED BY FORREST
COUNTY EMA.
0715 AM HATTIESBURG MS HEAVY RAIN
09/26/02 FORREST 24 HOUR RAINFALL TOTAL OF
OVER 9 INCHES. FROM 600
PM ON 9/25 TO 600 AM
TODAY RAINFALL TOTAL OF
5.21 INCHES. REPORTED BY
FORREST COUNTY EMA.
0900 AM MS 45 MPH NON-TSTM WIND
09/26/02 HINDS NUMEROUS TREES DOWN
ACROSS THE COUNTY.
REPORTED BY HINDS COUNTY
EMA.
0900 AM 7E BRANDON MS FLOODING
09/26/02 RANKIN STREET FLOODING ON HWY 80
AT THE RAILROAD CROSSINGS
IN BRANDON...STANDING
WATER ON ROAD IS STALLING
CARS. PUBLIC REPORT.
0905 AM MS FLOODING
09/26/02 MADISON NUMEROUS ROADS FLOODED.
REPORTED BY MADISON
COUNTY EMA.
0905 AM MS 45 MPH NON-TSTM WIND
09/26/02 MADISON NUMEROUS TREES AND
POWERLINES DOWN BLOCKING
SOME ROADS. REPORTED BY
MADISON COUNTY EMA.
0905 AM 2NW BRANDON MS FLOODING
09/26/02 RANKIN STANDING WATER ON LUCKNEY
RD. PUBLIC REPORT.
0910 AM RICHLAND MS FLOODING
09/26/02 RANKIN RICHLAND CREEK BY OLD HWY
49S HAS WATER RISING OUT
OF ITS BANKS. PUBLIC
REPORT.
0915 AM HAZLEHURST MS FLOODING
09/26/02 COPIAH THE EMA OFFICE IS
FLOODED. REPORTED BY
COPIAH COUNTY EMA.
0915 AM MS 45 MPH NON-TSTM WIND
09/26/02 COPIAH NUMEROUS TREES AND
POWERLINES DOWN ACROSS
THE COUNTY.
0920 AM BROOKHAVEN MS HEAVY RAIN
09/26/02 LINCOLN 24 HOUR RAINFALL TOTAL OF
6.2 INCHES. REPORTED BY
LINCOLN COUNTY EMA.
0920 AM MS 45 MPH NON-TSTM WIND
09/26/02 LINCOLN NUMEROUS TREES DOWN
ACROSS THE COUNTY.
REPORTED BY LINCOLN
COUNTY EMA.
0930 AM JACKSON MS 45 MPH NON-TSTM WIND
09/26/02 HINDS NUMEROUS TREES AND
POWERLINES DOWN. TRAFFIC
LIGHTS ARE OUT AT SEVERAL
INTERSECTIONS. ONE TREE
BLOCKING ROAD ON STATE
STREET NEAR UNIVERSITY
MEDICAL CENTER. PUBLIC
REPORT.
0930 AM MS 45 MPH NON-TSTM WIND
09/26/02 YAZOO POWERLINES DOWN ON HWY
433 AT MYRVILLE RD.
REPORTED BY YAZOO COUNTY
EMA.
0930 AM MS 45 MPH NON-TSTM WIND
09/26/02 LEAKE A FEW TREES DOWN ACROSS
THE COUNTY. REPORTED BY
LEAKE COUNTY EMA.
0930 AM MS FLOODING
09/26/02 FRANKLIN MS WATER APPROACHING HOMES.
REPORTED BY FRANKLIN MS
COUNTY EMA.
0933 AM 10NE OAK GROVE MS FLOODING
09/26/02 LAMAR SIX HOMES FLOODED.
RAINFALL TOTAL OF 7.3
INCHES FROM NOON ON 9/25
TO NOW AT THE EMA OFFICE.
REPORTED BY LAMAR COUNTY
EMA.
0945 AM FLOWOOD MS FLOODING
09/26/02 RANKIN WATER OVER ROAD ON OLD
BRANDON RD EAST OF THE
AIRPORT AND ON FLOWOOD DR
BETWEEN OLD FANNIN RD AND
AIRPORT RD. REPORTED BY
RANKIN COUNTY EMA.
0952 AM MS 45 MPH NON-TSTM WIND
09/26/02 NESHOBA NUMEROUS TREES DOWN
MAINLY IN THE SOUTHERN
PORTION OF THE COUNTY.
REPORTED BY NESHOBA
COUNTY EMA.
1006 AM MS 45 MPH NON-TSTM WIND
09/26/02 FRANKLIN MS NUMEROUS TREES DOWN
ACROSS THE COUNTY.
REPORTED BY FRANKLIN MS
COUNTY EMA.
1015 AM VICKSBURG MS FLOODING
09/26/02 WARREN SEVERAL ROAD CLOSURES AND
FLOODING OCCURRING IN
PRONE AREAS. REPORTED BY
WARREN COUNTY EMA.
1015 AM MS 45 MPH NON-TSTM WIND
09/26/02 WARREN NUMEROUS TREES AND
POWERLINES DOWN ACROSS
THE COUNTY. REPORTED BY
WARREN COUNTY EMA.
1015 AM MS FLOODING
09/26/02 COPIAH NUMEROUS ROADS FLOODED.
REPORTED BY COPIAH COUNTY
EMA.
1015 AM MS 45 MPH NON-TSTM WIND
09/26/02 COPIAH NUMEROUS TREES DOWN
ACROSS THE COUNTY.
REPORTED BY COPIAH COUNTY
EMA.
1027 AM SHUQUALAK MS FLOODING
09/26/02 NOXUBEE STREET FLOODING AND WATER
THREATENING HOMES.
1030 AM MS 45 MPH NON-TSTM WIND
09/26/02 SIMPSON NUMEROUS TREES DOWN
ACROSS THE COUNTY.
REPORTED BY SIMPSON
COUNTY EMA.
1040 AM MS 45 MPH NON-TSTM WIND
09/26/02 JASPER NUMEROUS TREES DOWN
ACROSS THE COUNTY.
REPORTED BY JASPER COUNTY
EMA.
1040 AM MS URBAN FLOODING
09/26/02 JASPER WATER THREATENING THE
ROAD ON SR 16. REPORTED
BY JASPER COUNTY EMA.
1048 AM MS 45 MPH NON-TSTM WIND
09/26/02 CLARKE NUMEROUS TREES DOWN
ACROSS THE COUNTY.
REPORTED BY CLARKE COUNTY
EMA.
1110 AM MS 45 MPH NON-TSTM WIND
09/26/02 LINCOLN NUMEROUS TREES AND
POWERLINES DOWN ACROSS
THE COUNTY. REPORTED BY
LINCOLN COUNTY EMA.
1110 AM MS FLOODING
09/26/02 LINCOLN SEVERAL ROADS CLOSED DUE
TO STREET FLOODING.
REPORTED BY LINCOLN
COUNTY EMA.
1119 AM MS FLOODING
09/26/02 MADISON CREEKS OVERFLOWING THEIR
BANKS ON OLD RICE RD.
STREET FLOODING AND ROADS
CLOSED IN THE TWIN
HARBORS AND HALEY CREEK
AREAS. REPORTED BY HAM
RADIO.
1130 AM MS 45 MPH NON-TSTM WIND
09/26/02 COPIAH NUMEROUS TREES AND
POWERLINES DOWN ACROSS
THE COUNTY. REPORTED BY
COPIAH COUNTY SHERIFFS
OFFICE.
1130 AM MS FLOODING
09/26/02 COPIAH STREET FLOODING. REPORTED
BY COPIAH COUNTY SHERIFFS
OFFICE.
1140 AM MS 45 MPH NON-TSTM WIND
09/26/02 HOLMES NUMEROUS TREES DOWN
ACROSS THE COUNTY.
REPORTED BY HOLMES COUNTY
SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:05 AM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 15 hr |
| Sep 26, 2:45 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 4 hr |
| Sep 26, 6:08 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 32 min |
| Sep 26, 6:39 AM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Lincoln | 3 hr |
| Sep 26, 7:59 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Jefferson, Madison | 2 hr |
| Sep 26, 8:16 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Leake, Neshoba and 4 more | 3 hr |
| Sep 26, 9:28 AM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Lincoln | 3 hr |
| Sep 26, 9:56 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren, Yazoo | 3 hr |
| Sep 26, 12:05 PM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 3 hr |
| Sep 26, 12:17 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 3 hr |
| Sep 26, 12:32 PM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 2 hr |
| Sep 26, 3:01 PM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.